Alert archive / Florida / River Flood Warnings in 2020
River Flood Warning 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this river flood warning at Feb 5, 2020, 7:46 PM EST for DeSoto County, Florida. It took effect at Feb 6, 2020, 7:00 AM EST. It was in force for 118 min.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2020, 7:46 PM EST (00:46 UTC)
- In effect from
- Feb 6, 2020, 7:00 AM EST
- Expired
- Feb 6, 2020, 8:58 AM EST
- In force
- 118 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County DeSoto County, FL
The radar
The Tampa radar (KTBW), 75 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
493
WGUS82 KTBW 060046
FLSTBW
Flood Statement
National Weather Service Tampa Bay Area - Ruskin FL
746 PM EST Wed Feb 5 2020
...The Flood Warning has been extended for the following
rivers in Florida...
Alafia River At Riverview near US 301
.Moderate to heavy rainfall expected Thursday afternoon will lead
to water rises in Tampa Bay. As a result, discharge from the Alafia
River At Riverview near US 301 coupled with additional water in the
bay will lead to the possibility of brief flooding at high tide
Thursday night. At the present time the river will reach its
highest level Thursday night between 11 pm and midnight. The water
level will quickly fall back to below flood stage by early Friday
morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio. The
latest forecasts can also be found on weather.gov/tampabay. You can
follow NWSTampaBay on Twitter and like us on Facebook.
&&
FLC057-070047-
/O.EXT.KTBW.FL.W.0001.200207T0230Z-200207T1130Z/
/RVWF1.1.ER.200207T0230Z.200207T0400Z.200207T0530Z.NR/
746 PM EST Wed Feb 5 2020
...Flood Warning extended until Friday morning...
The Flood Warning continues for
The Alafia River At Riverview near US 301
* From tomorrow late evening through Friday morning.
* At 7 PM Wednesday the stage was 1.7 feet.
* Minor flooding is forecast.
* Flood stage is 4.2 feet.
* Impact...at 4.2 feet...Water begins to impact homes on Pine Avenue
and Park Drive.
* Flood history...This compares to a previous crest of 4.6 feet
on Jun 6 2016.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Alafia
Riverview n 4.2 1.7 Wed 07 PM -0.5 0.0 -1.2 -0.5 0.1
&&
LAT...LON 2785 8235 2785 8229 2790 8229 2789 8235
$$
FLC027-070046-
/O.NEW.KTBW.FL.W.0002.200206T1200Z-000000T0000Z/
/TEST1.1.ER.200206T1200Z.200210T1200Z.000000T0000Z.NO/
746 PM EST Wed Feb 5 2020
* At 06 PM Wednesday the stage was 10.9 feet.
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Impact...at 13.0 feet...Peace River Estates floods affecting
several dozen homes.
* Flood history...This compares to a previous crest of 12.6 feet
on Sep 9 2003.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
&&
Hazard Services Testing Group
LAT...LON 2735 8179 2714 8189 2704 8197 2704 8202
2714 8197 2735 8186
$$1 follow-up statement
052
WGUS82 KTBW 061358
FLSTBW
Flood Statement
National Weather Service Tampa Bay Area - Ruskin FL
858 AM EST Thu Feb 6 2020
...The Flood Warning is canceled for the following rivers in
Florida...
HS Peace River Test At Arcadia at SR 70 with long name like HRSP
.This was a test river point. No flooding has occurred.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
No action required. TEST TEST TEST.
&&
FLC027-061428-
/O.CAN.KTBW.FL.W.0002.000000T0000Z-200206T1358Z/
/TEST1.1.ER.200206T0140Z.200206T0745Z.200206T1230Z.NO/
858 AM EST Thu Feb 6 2020
No flooding is forecast. This is a test river.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
&&
Hazard Services Testing Group
LAT...LON 2735 8179 2714 8189 2704 8197 2704 8202
2714 8197 2735 8186
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Feb 5, 7:40 PM EST, 6 minutes earlier.
Area forecast discussion, Feb 5, 7:40 PM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
740 PM EST Wed Feb 5 2020
.UPDATE...
Everything still looks to be on track for a strong squall line to
come through west central Florida tomorrow night. Ahead of the
line strong southerly winds in the afternoon and evening will
produce wind gusts upward to 35 knots. We are also looking at
speed wind shear starting in the evening with 50 to 60 knot winds
expected right around 2,000 feet. Right now no changes needed to
the forecast.
&&
.AVIATION...
VFR conditions expected for much of the period however expected a
deteriorating conditions just after the 24 hours period. Winds
will be the same concern through the period with a strong
southerly flow starting tomorrow morning. Peak winds will gust up
to 35 knots with speed wind shear possible at some airports right
around the 00z time frame.
&&
.Prev Discussion... /issued 233 PM EST Wed Feb 5 2020/
DISCUSSION...
A deepening mid/upper-level trough will continue to move through the
midwest with surface low pressure developing over the southeast
today and tonight. Ahead of this system, southerly winds will
increase, with a breezy, warm, and more humid day in the forecast
for Thursday. This will also increase our chances for dangerous rip
currents and of seeing some sea fog starting tonight and continuing
through Thursday. An associated strong cold front will then move
into the deep south and eventually through the Florida peninsula
Thursday evening and Thursday night, bringing the possibility of
some severe thunderstorms.
A few showers will possibly develop in the afternoon, but most
activity should hold off until the evening and overnight hours when
a squall line is expected to move through the region. As the cold
front approaches, deepening moisture (dew points in the 65-70 degree
F range), with increasing shear and impressive wind fields will lead
to a slight risk for severe thunderstorms across most of the
forecast area. As 500 mb winds are forecast in the 70-90 knot range
and even around 100 knots farther north and 850 mb winds up to 60
knots or so, it looks like damaging wind gusts will be the main
threat. As is usually the case, a few isolated tornadoes cannot be
ruled out.
In addition to the severe threat, some impacts from coastal flooding
will be possible, especially during the Thursday night and Friday
morning high tide. Minor to moderate impacts, with water levels
from 2 to 4 feet, will be possible from Homosassa to Cedar Key.
Minor impacts, with water levels from 1 to 2 feet, will be
possible from Homosassa to Longboat Key, including Tampa Bay.
Water levels will be around 1 foot south of Longboat Key. These
values will continue to be monitored and updated through today and
tonight.
Once the front moves through the area, high pressure will start to
build in from the west, with a cooler air mass building into the
region for Saturday. This high quickly shifts east, with warming
conditions starting Sunday and continuing into next week.
MARINE...
An approaching storm system will lead to increasing southeast to
south winds along with increasing seas starting tonight, making for
hazardous boating and beach conditions. Some patchy sea fog could
also form tonight and Thursday. Wind gusts to gale force will also
be possible, especially later Thursday into Thursday night. A line
of strong to severe thunderstorms will move through the area
Thursday night into Friday morning, then winds shift to northwest
behind the front on Friday. Generally improving conditions can be
expected into the weekend, though seas will likely take a bit longer
to fall.
FIRE WEATHER...
A strong cold front will move through the region Thursday and
Thursday night, bringing a chance for strong to possibly severe
thunderstorms. A slightly drier air mass will move into the area for
the first part of the weekend, but no fire weather concerns are
expected at this time. Some patchy fog is possible tonight,
especially along the coast where sea fog might impact some coastal
areas.
&&
.Preliminary Point Temps/PoPs...
TPA 67 80 60 65 / 0 20 80 20
FMY 67 81 64 70 / 0 10 90 40
GIF 67 84 60 67 / 10 20 80 20
SRQ 67 80 61 68 / 0 20 80 20
BKV 65 82 56 65 / 0 20 80 10
SPG 67 79 61 66 / 0 20 80 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory from 1 AM to 1 PM EST Thursday for Waters
from Englewood to Tarpon Springs FL out 20 to 60 NM-Waters
from Tarpon Springs to Suwannee River FL out 20 to 60 NM.
Small Craft Advisory from 1 AM to 10 AM EST Friday for Coastal
waters from Tarpon Springs to Suwannee River FL out 20 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to
60 NM.
Gale Warning from 1 PM Thursday to 1 AM EST Friday for Coastal
waters from Tarpon Springs to Suwannee River FL out 20 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to
60 NM.
Small Craft Advisory from 1 PM Thursday to 10 AM EST Friday for
Charlotte Harbor and Pine Island Sound-Coastal waters from
Bonita Beach to Englewood FL out 20 NM-Coastal waters from
Englewood to Tarpon Springs FL out 20 NM-Tampa Bay waters-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM.
&&
UPDATE/AVIATION/MARINE...27/Shiveley
UPPER AIR...57/McMichael
DECISION SUPPORT...24/HubbardHazardous weather outlook, Feb 5, 4:58 AM EST, 14 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 458 AM EST Wed Feb 5 2020 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-052200- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 458 AM EST Wed Feb 5 2020 This Hazardous Weather Outlook is for West Central And Southwest Florida. ...SMALL CRAFT ADVISORY IN EFFECT FOR NORTHERN COASTAL WATERS FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... ...GALE WATCH IN EFFECT FOR NORTHERN COASTAL WATERS FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. ...THUNDERSTORM IMPACT... Thunderstorms are expected late Thursday and friday Morning. A few thunderstorms will be strong and capable of producing strong gusty winds...locally heavy rains... and frequent deadly lightning strikes. ...HIGH WIND IMPACT... Strong and gusty winds will be possible Thursday and Friday with gusts up to 40 mph. Winds will be higher near thunderstorms. ...COASTAL FLOOD IMPACT... Cconditions will be favorable for coastal flooding mainly at the times of high tide Thursday and Early Friday. Flooding coditions will be worst in coastal Levy and Citrus Counties. Coastal residents should be alert for later statements or warnings...and take action to protect property. ...RIP CURRENT IMPACT... High surf may produce rip currents along area beaches on Thursday. ...MARINE IMPACTS... Wind speeds of 20 to 33 knots will create hazardous boating conditions for small craft operators Thursday. A Gale Watch is in effect for Northern Coastal Waters for Thursday Afternoon and Thursday Night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Sobien
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 3:40 AM EST | Coastal Flood Advisory | TBW | Charlotte, Citrus, Hernando, Hillsborough, Lee, Levy and 4 more | 21 hr |
| Feb 6, 3:40 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 39 hr |
| Feb 6, 3:40 AM EST | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 39 hr |
| Feb 6, 3:59 AM EST | Lake Wind Advisory | TBW | Charlotte, Lee | 27 hr |
| Feb 6, 3:59 AM EST | Wind Advisory | TBW | Citrus, DeSoto, Hardee, Hernando, Highlands, Hillsborough and 7 more | 27 hr |
| Feb 6, 3:55 PM EST | Small Craft Advisory | TBW | 23 hr |
Nearby
River Flood Warnings in Florida, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.